← Return to Concerned about the side effects of anastrozole

Discussion
tinalove (@tinalove)

Concerned about the side effects of anastrozole

Breast Cancer | Last Active: Nov 18 5:46pm | Replies (1425)

Comment receiving replies
@chamisa

I underwent chemo, lost my hair, had a bilateral mastectomy and finally radiation. I am two years and one month out from completion of chemo, and two years out from surgery. In three months I will have taken anastrozole for two years. The side effects are quite tolerable… still get hot flashes some, my osteopenia is slowly worsening, and when my hair did finally grow back, it was/is very thin. I used to have fine but thick hair. After two years I have accepted that my lack of estrogen gives me this hair and so I have given up trying to grow it out and have just settled on a pixie cut. At least I have hair! My onc has pushed me to take Prolia for my bones but I have a history of dental problems and I’m not willing to take the risk of future jaw necrosis, which is a rare but still possible side effect. I am now seeing a mineral metabolism specialist to try to balance my calcium etc intake— I was taking a lot of calcium to offset the AI’s effect on my bones and developed kidney stones! Oh, another side effect is that after about three months of taking anastrozole, I developed “old lady skin”— like I used to associate with my grandmothers. It would have happened eventually; I’m 63 now. But all in all I’m in pretty good shape. 🙂

Jump to this post


Replies to "I underwent chemo, lost my hair, had a bilateral mastectomy and finally radiation. I am two..."

Chamisa — At the encouragement of my nurse practitioner in the oncologist's office, I started taking 50mg (25mg twice a day) of Biotin. Yes, it is a large amount, but it has done wonders for my hair. It's a thought….

Elizm, I did take biotin and just recently stopped, I felt like after two years that was enough. I do think it probably helped. My hair was extremely slow to start its regrowth and I think the biotin did help “encourage” it. (I also have neuropathy from the chemo, and my med onc told me to take ALA — alpha lipoid acid. Same thing, after two years I decided I was done.) But to anybody else reading this, I agree with what you said about the biotin. I actually had forgotten about it.

  Request Appointment